MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567420
Medical Device Problem Codes Inflation Problem (1310); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary balloon was used in the papilla of vater during an endoscopic balloon dilation (ebd) procedure performed on (b)(6) 2021.During the procedure, the balloon was poorly pressurized while dilating the papilla.The procedure was completed with another maxforce balloon.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of balloon detached/separated.
 
Additional Manufacturer Narrative
(b)(4).The returned maxforce biliary balloon device was analyzed and a visual evaluation noted that the catheter was stretched and the balloon was not returned; it was detached.No other problems with the returned device were noted.The reported event of balloon failure to inflate could not be confirmed because the balloon was not returned for analysis.Additionally, it was observed that the catheter was returned stretched.It is possible that handling and manipulation of the device during the procedure could lead to stretching of the catheter.Also, it is possible that during removal of the device or after the procedure, the balloon could detach from the catheter.Therefore the most probable root cause is "adverse event related to procedure." a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13550093
Report Number3005099803-2022-00784
Device Sequence Number5269286
Product Code FGE
UDI-Device Identifier08714729097099
UDI-Public08714729097099
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2024
Device Model NumberM00567420
Device Catalogue Number6742
Device Lot Number0027485970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Initial Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown